Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 8, 2021, 5:31 PM EDT for Juniata County, Pennsylvania. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2021, 5:31 PM EDT (21:31 UTC)
- Expired
- Jul 8, 2021, 6:15 PM EDT
- In force
- 44 min
- Issued by
- NWS State College, PA
County Juniata County, PA
The radar
The State College radar (KCCX), 68 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 272 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
343 WWUS81 KCTP 082131 SPSCTP Special Weather Statement National Weather Service State College PA 531 PM EDT Thu Jul 8 2021 PAZ027-028-056-082215- Perry PA-Juniata PA-Mifflin PA- 531 PM EDT Thu Jul 8 2021 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF PERRY...JUNIATA...AND MIFFLIN COUNTIES UNTIL 615 PM EDT... At 531 PM EDT, Doppler radar indicated a strong thunderstorm near Spruce Hill, moving north at 25 mph. Very heavy rain is expected. Wind gusts up to 50 mph are possible. This strong thunderstorm will be near... Spruce Hill and Ickesburg around 540 PM EDT. Walnut around 550 PM EDT. Mexico around 555 PM EDT. Lewistown around 600 PM EDT. Burnham and Highland Park around 605 PM EDT. Alfarata and Mcalisterville around 610 PM EDT. Other locations impacted by this storm include Mifflintown, Port Royal, Maitland, Wagner and Thompsontown. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Minor flooding may develop. Do not drive into water covering the roadway. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 4036 7759 4069 7756 4068 7714 4034 7733 TIME...MOT...LOC 2131Z 188DEG 22KT 4041 7747 $$ Lambert
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 8, 4:13 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 8, 4:13 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service State College PA 413 PM EDT Thu Jul 8 2021 .SYNOPSIS... A warm and humid airmass ahead of a cold front moving southeast toward Lake Erie and north of Tropical Storm Elsa moving northeast across the Carolinas will create another few rounds of showers and scattered thunderstorms across Central PA and the Susquehanna Valley this afternoon and tonight. The precipitation pattern briefly trends drier into the start of the weekend before unsettled weather returns Sunday through early next week. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... The primary focus for late this afternoon and evening will be a large cluster of strong to severe TSRA across the Lower Susq Valley that has already begun to produce wind damage reports. This area of convection continues to be well-handled by the last several runs of the HRRR and is forecast to lift gradually north into an area with antecedent conditions more favorable to flash flooding, as FFG values are less than 1.5 inches/hour north and east of KIPT, and 2 inches or less/6 hours. This isn't a true "PRE" event as Elsa's moisture may just brush the far SE. That being said, the anticipated convective cluster, small scale MCS that will impact the Middle Susq Valley and our NE zones could pose some hydro concerns this evening. Elsewhere, showers and isolated to scattered TSRA will be on the increase during the mid to late afternoon, and given the high moisture content of the air with PWATs close to 2 inches, TSRA across the West and along/just ahead of an approaching cold front will bear watching for localized svr gusts and hvy rain later this evening. Some patchy fog and shallow stratus will likely form once again late tonight and early Friday as convection gradually diminishes in intensity, winds become light, dewpoints stay relatively steady in the 60s and partial clearing develops. Low temps will vary from the lower 60s across the northern and western mtns to near 70F in the Lower Susq Valley. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/... Decent shortwave trough following on the heels of departing Elsa and associated sfc cold front will be pushing east through the CWA during peak heating and should trigger scattered t-storms Friday PM. The HREF mean shows about 1000 j/kg of ML CAPE and 25-30 kts of 0-6km shear. These parameters would be supportive of a marginal severe storm risk and later shifts may wish to coordinate with SPC on an upgrade from general thunder. MaxT should trend slightly higher on Friday with more sunshine expected. Area of high pressure and associated drier post-frontal airmass should provide fair/dry weather Friday night through the day on Saturday. Min/Max temps will be near to slightly below daily climo for early July. The brief break in the active pattern does not last long, with precip probs trending higher Saturday night into early Sunday morning with more unsettled wx in store into next week. && .LONG TERM /SUNDAY THROUGH THURSDAY/... The main weather players for Sunday through Tuesday (and possibly Wednesday) of next week will be 1) a slow moving and slowly filling upper trough headed our way from the midwest with moderate speed and direction shear over the CWA, thanks to the close presence of 2) a sfc warm front over Central or Northern PA. Additionally (and feature number 3), will be the NW fringe of an upper level ridge and associated increase in heat and humidity once again, though this time the heat will be tempered by some bouts of showers and TSRA and somewhat lower Mid level heights and thicknesses. Latest operational deterministic and NBM guidance supports quite an unsettled weather pattern for at least Monday and Tuesday with multiple shortwaves bringing the likelihood of afternoon showers and thunderstorms, and locally heavy rainfall as PWAT values surge to 1.5 to 1.75 inches overnight Saturday night and peak between 1.75 and 2 inches Sunday through Tuesday. Wednesday looks to display some improvement to the rain situation as the upper trough to our west flattens and lifts NE across New York State. It will still be very warm to hot...but slightly less humid with PWAT values slipping to under 1.5 inches in most places (except for the far SE). && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... During the late afternoon and early evening, increasing coverage of showers and scattered TSRA will move in from the west and south (ahead of both a cold front and TS Elsa moving NNE from the Carolinas. These heavy rainfall producers could drop visibilities at some sites into MVFR and perhaps IFR. Have attempted to communicate most likely window of thunderstorm potential with 12Z package. Overnight tonight, conditions should deteriorate again across the Western zones as cold front sweeps through, winds turn light out of the NW and ceilings drop behind the front. Widespread IFR conditions anticipated with some LIFR also possible in the northwest. Outlook... Fri...Occasional restrictions likely in SHRA/TSRA. Sat...Improved conditions, although a few SHRA/TSRA remain possible. Sun-Mon...Chances of afternoon SHRA/TSRA. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Lambert/Steinbugl NEAR TERM...Lambert/Steinbugl SHORT TERM...Steinbugl LONG TERM...Lambert/Tyburski AVIATION...Lambert/Banghoff
Hazardous weather outlook, Jul 8, 12:27 PM EDT, 5 hours 4 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1227 PM EDT Thu Jul 8 2021 PAZ010>012-017>019-024>026-033>036-045-091630- Elk-Cameron-Northern Clinton-Clearfield-Northern Centre- Southern Centre-Cambria-Blair-Huntingdon-Somerset-Bedford-Fulton- Franklin-Southern Clinton- 1227 PM EDT Thu Jul 8 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Locally heavy rainfall and isolated flooding are possible this afternoon and evening from potentially training thunderstorms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004>006-027-028-037-041-042-046-049>053-056-057-063>065-091630- Warren-McKean-Potter-Mifflin-Juniata-Tioga-Northern Lycoming- Sullivan-Southern Lycoming-Union-Snyder-Montour-Northumberland- Columbia-Perry-Dauphin-Cumberland-Adams-York- 1227 PM EDT Thu Jul 8 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Locally heavy rainfall and isolated flooding are possible this afternoon and evening from potentially training thunderstorms. A few strong to marginally severe thunderstorms with gusty winds are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ058-059-066-091630- Schuylkill-Lebanon-Lancaster- 1227 PM EDT Thu Jul 8 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Locally heavy rainfall and isolated flooding are possible this afternoon and evening from potentially training thunderstorms. A few strong to marginally severe thunderstorms with gusty winds are possible this afternoon and evening. Heavy rainfall associated with Elsa is forecast to stay south and east of the area tonight into early Friday morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Special weather statement, Jul 8, 2:12 PM EDT, 3 hours 19 minutes before
Special Weather Statement
National Weather Service State College PA
212 PM EDT Thu Jul 8 2021
PAZ057-064>066-081900-
Lancaster PA-York PA-Adams PA-Dauphin PA-
212 PM EDT Thu Jul 8 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF LANCASTER...YORK...
ADAMS...AND DAUPHIN COUNTIES UNTIL 300 PM EDT...
At 210 PM EDT, Doppler radar indicated 2 strong thunderstorms along
a line extending from near Jacobus to near Littlestown. Movement was
northeast at 25 mph.
a 10 to 15 minute period of Very heavy rain is expected.
Penny size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
York, Hanover, Weigelstown, Elizabethtown, Parkville, Spry,
Dallastown, Hampton, Shiloh, East York, Stonybrook-Wilshire, West
York, Littlestown, Maytown, Codorus, Grantley, Valley Green, Tyler
Run-Queens Gate, McSherrystown and Valley View.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near an area lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm.
&&
LAT...LON 4001 7716 4023 7658 4020 7657 4021 7651
3989 7665 3972 7698 3972 7719
TIME...MOT...LOC 1810Z 204DEG 21KT 3991 7675 3970 7712
LambertSpecial weather statement, Jul 8, 2:36 PM EDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service State College PA
236 PM EDT Thu Jul 8 2021
PAZ065-066-081915-
Lancaster PA-York PA-
236 PM EDT Thu Jul 8 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF LANCASTER AND YORK
COUNTIES UNTIL 315 PM EDT...
At 235 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from Wrightsville to near Holtwood. Movement was
northeast at 20 mph.
Pea size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Lancaster, Columbia, Millersville, Willow Street, Mount Joy, Manheim,
East Petersburg, Stonybrook-Wilshire, Paradise, Salunga-Landisville,
Maytown, Strasburg, Mountville, Hallam, Marietta, Quarryville,
Wrightsville, Windsor, Wakefield and Yorkana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 3994 7664 4022 7650 3996 7600 3972 7623
3972 7628
TIME...MOT...LOC 1835Z 210DEG 18KT 4000 7655 3980 7629
LambertLocal storm report, Jul 8, 3:59 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
359 PM EDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 4 ESE NEW HOLLAND 40.08N 76.03W
07/08/2021 LANCASTER PA UTILITY COMPANY
TREES DOWN ON WIRES.
&&Special weather statement, Jul 8, 4:36 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service State College PA
436 PM EDT Thu Jul 8 2021
PAZ026-028-035-036-050-052-053-056>059-063>066-082130-
York PA-Franklin PA-Lebanon PA-Juniata PA-Huntingdon PA-Dauphin PA-
Snyder PA-Columbia PA-Perry PA-Lancaster PA-Fulton PA-
Northumberland PA-Adams PA-Cumberland PA-Schuylkill PA-
436 PM EDT Thu Jul 8 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF YORK...FRANKLIN...
LEBANON...JUNIATA...HUNTINGDON...DAUPHIN...SNYDER...COLUMBIA...
PERRY...LANCASTER...FULTON...NORTHUMBERLAND...ADAMS...CUMBERLAND...
AND SCHUYLKILL COUNTIES UNTIL 530 PM EDT...
At 435 PM EDT, Doppler radar indicated the northern, leading edge of
numerous strong thunderstorms along a line extending from Snyders to
near Pine Grove to near Fort Indiantown Gap to near Dehart Dam to
Walnut Bottom to near St.
Thomas. Movement was north at 35 mph.
Torrential rain is expected.
Pea size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Lancaster, Harrisburg, York, Lebanon, Chambersburg, Carlisle, Lower
Allen, Hanover, Pottsville, Hershey, Ephrata, Colonial Park,
Weigelstown, Elizabethtown, Waynesboro, Columbia, Progress, Lititz,
Mechanicsburg and Middletown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Minor flooding may develop. Do not drive into water covering the
roadway.
Turn around don't drown.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in State College PA.
&&
LAT...LON 3974 7811 4032 7791 4037 7776 4040 7773
4087 7659 4098 7622 4095 7621 4090 7604
4091 7600 4073 7576 4064 7598 4057 7602
4058 7607 4052 7626 4049 7644 4021 7599
3985 7668 3972 7711
TIME...MOT...LOC 2035Z 197DEG 35KT 4071 7584 4057 7632 4048 7659 4045
7685 4010 7740 3997 7779
LambertSpecial weather statement, Jul 8, 5:31 PM EDT, 0 minutes before
Special Weather Statement National Weather Service State College PA 531 PM EDT Thu Jul 8 2021 PAZ027-028-056-082215- Perry PA-Juniata PA-Mifflin PA- 531 PM EDT Thu Jul 8 2021 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF PERRY...JUNIATA...AND MIFFLIN COUNTIES UNTIL 615 PM EDT... At 531 PM EDT, Doppler radar indicated a strong thunderstorm near Spruce Hill, moving north at 25 mph. Very heavy rain is expected. Wind gusts up to 50 mph are possible. This strong thunderstorm will be near... Spruce Hill and Ickesburg around 540 PM EDT. Walnut around 550 PM EDT. Mexico around 555 PM EDT. Lewistown around 600 PM EDT. Burnham and Highland Park around 605 PM EDT. Alfarata and Mcalisterville around 610 PM EDT. Other locations impacted by this storm include Mifflintown, Port Royal, Maitland, Wagner and Thompsontown. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Minor flooding may develop. Do not drive into water covering the roadway. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 4036 7759 4069 7756 4068 7714 4034 7733 TIME...MOT...LOC 2131Z 188DEG 22KT 4041 7747 Lambert
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:02 PM EDT | Special Weather Statement | CTP | Tioga | 58 min |
| Jul 7, 8:04 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 56 min |
| Jul 7, 8:10 PM EDT | Special Weather Statement | CTP | Northumberland | 35 min |
| Jul 7, 8:12 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Montour, Northumberland, Sullivan, Tioga | 48 min |
| Jul 7, 8:20 PM EDT | Special Weather Statement | CTP | Fulton | 25 min |
| Jul 7, 8:21 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 39 min |
| Jul 7, 8:25 PM EDT | Special Weather Statement | CTP | Snyder | 35 min |
| Jul 7, 8:40 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Somerset | 65 min |
| Jul 7, 8:47 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Sullivan | 28 min |
| Jul 7, 8:49 PM EDT | Special Weather Statement | CTP | Franklin | 26 min |
| Jul 7, 9:12 PM EDT | Special Weather Statement | CTP | Centre | 33 min |
| Jul 7, 9:16 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria | 44 min |
| Jul 7, 9:24 PM EDT | Areal Flood Advisory | CTP | Columbia, Sullivan | 2 hr |
| Jul 7, 9:36 PM EDT | Special Weather Statement | CTP | Columbia | 24 min |
| Jul 7, 9:43 PM EDT | Special Weather Statement | CTP | Centre | 32 min |
| Jul 7, 10:04 PM EDT | Special Weather Statement | CTP | Centre, Clearfield | 26 min |
| Jul 7, 10:07 PM EDT | Special Weather Statement | CTP | Schuylkill | 23 min |
| Jul 7, 10:14 PM EDT | Special Weather Statement | CTP | Union | 46 min |
| Jul 7, 10:20 PM EDT | Special Weather Statement | CTP | Snyder | 25 min |
| Jul 7, 10:33 PM EDT | Special Weather Statement | CTP | Union | 27 min |
| Jul 7, 11:02 PM EDT | Special Weather Statement | CTP | Montour, Union | 28 min |
| Jul 8, 2:12 PM EDT | Special Weather Statement | CTP | York | 48 min |
| Jul 8, 2:36 PM EDT | Special Weather Statement | CTP | Lancaster | 39 min |
| Jul 8, 3:15 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon | 60 min |
| Jul 8, 3:17 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Dauphin, Franklin, York | 73 min |
| Jul 8, 3:38 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, Lebanon, York | 52 min |
| Jul 8, 4:25 PM EDT | Areal Flood Advisory | CTP | Adams, Cumberland | 112 min |
| Jul 8, 4:31 PM EDT | Areal Flood Advisory | CTP | Lancaster, York | 58 min |
| Jul 8, 4:36 PM EDT | Special Weather Statement | CTP | Adams, Cumberland, Dauphin, Franklin, Juniata, Lebanon and 3 more | 54 min |
| Jul 8, 4:48 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 27 min |
| Jul 8, 4:51 PM EDT | Areal Flood Advisory | CTP | Cumberland, Dauphin, Lebanon, Perry | 103 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.